Feb 20, 2013 - 11:57 am
Very rough day at work yesterday. One of my nurses, Sue, while laughing and talking during lunch, downed 4 pills at once. She aspirated one. It was frightening. She could talk but couldn't quit coughing. She was sweating and grey. She could still talk and breathe, but was in terrible pain. Being a nurse, we practically had to put a gun to her head to get her to the ER (nurses are the absolute worse).
She was immediately intubated (put on vent) and scoped. Pill was very corrosive and she has a chemical burn in her lung. Out of ICU this AM, but still hospitalized.
Sue wanted me to share and warn you all to not clown around when taking meds!
My physician says it is best to take pills one at a time and to try and wait at least a few minutes between pills. Your small intestine has only so many receptor sites for absorption, so, if you bolt many down at once, you might just be pooping out a lot of medicine instead of it getting absorbed into your bloodstream.
I have been guilty of this myself, but, after yesterday, I vow to do better!!!! I am so happy Sue is better this morning!!!!